?

Log in

No account? Create an account

Previous Entry | Next Entry

My face feels invaded.


I'm tired and my face hurts, and I don't think Lortab is doing anything anymore. I wonder if I could allow myself to cry now... After all, I can finally blow my nose...



There was a child in the office this morning who had this same surgery done on the same day--probably immediately following mine. She had other stuff done on top of it. Her mom and I chatted in the waiting room... The little girl had a much more difficult week than I did: she hasn't been able to eat, and her mom has to give her medication for nausea in order to keep her pain medication down. She had to sleep sitting up for four days--I got to de-elevate after two, and I elevated in bed. I feel a bit guilty saying that my face hurts this afternoon... But now I see why they gave me a whole bottle of meds. The pain doesn't stop after the first few days. It's actually worse now that I'm blowing! *OUCH!* Getting that stuff moving is torturous! The poor little girl!



I did find out that Lortab also makes the child hyper.

Comments

( 4 comments — Leave a comment )
duponthumanite
May. 4th, 2006 09:20 pm (UTC)
Oh dear!
Sorry to hear the initial results of your surgery aren't that fantastic.

I also didn't know that little girls went hyper on Lortab.

Maybe it's the other stuff which got her?

Adelaide
3kitties
May. 4th, 2006 09:34 pm (UTC)
Re: Oh dear!
I don't know... Her mom said that when she gives her the nausea med, she falls asleep. And it coincides with my experience with Lortab, which is completely that it makes me hyper. It would be interesting to find out more about other people's experiences.
duponthumanite
May. 4th, 2006 10:04 pm (UTC)
Re: Oh dear!
It would be.

This must be a known side effect.

I'll go look it up on a medicine website. But first, Wikipedia.

Perhaps this medication is called something quite different.

I know it as Viocdin.

One of the side effects is euphoria; and I hope that's not all the reason you sounded so happy today!

Here we are:
http://www.deadiversion.usdoj.gov/drugs_concern/hydrocodone/hydrocodone.htm

It is a very dangerous drug if not prescribed, I see!

A lot of people with ADHD (ancedotal evidence only) seem to complain of addiction to hydrocodone.

http://www.addforums.com/forums/archive/index.php/t-7577.html

Here is some more general information on how people have found hydrocodone in their treatments:

http://www.remedyfind.com/review_long.asp?id=5738&review_id=20903

Adelaide
3kitties
May. 4th, 2006 10:49 pm (UTC)
Re: Oh dear!
Thanks very much for the links! This is worth noting, and I'm definitely watching my usage! I would have been on the ball right away if they had said Vicodin! Grr!

Having said that, I'm not too worried at this point. Euphoria is definitely what I'm experiencing, but it's not terribly abnormal compared to my usual state. It's enough that I don't want to take this med at night if I need to wake up early and function all day the next day--in that case I would probably take Darvocet (sp), which doesn't do this to me. I do see why people with ADHD would like the effect: it does tend to promote concentration. I test high on ADD screenings, and I wonder if there may be a relationship between this and the euphoria side effect vs. different side effects. However, when I'm not in pain, a cup of coffee is a nice concentration booster for me; and I limit my coffee intake to less than 20 oz/day.
( 4 comments — Leave a comment )

Profile

3kitties
3kitties
Sarah Blake LaRose
my personal site

Latest Month

August 2016
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031